Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have postpartum hypothyroiditis. Taking synthroid. Have headaches, dizziness, palpitations and mood swings. Cure?

I believe I have postpartum hypothyroiditis. I was hyperthyroid at about 3 month PP, and then went to hypothyroid. I am 7 months PP and My doctor recently increased my synthroid to 75MG. I have been on that level for one month. I am feeling horrible. Headaches, dizziness, heart palpatations, unexplained depression and mood swings, major fatigue. My doctor refuses to do another blood test until I've been on this level 8 weeks. Do I need to push her to test anyway? Could I be back into hyperthyroid?
Asked On : Wed, 17 Apr 2013
Answers:  3 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
As you indicated, there is recent increase in the dose of synthroid. There is a high probability that the symptoms are due to hyperthyroidism (high thyroid enzyme levels). Side effects of synthroid include headache, palpitation and mood change. Another blood test would clarify these given that it is associated with no/little complication. If all these symptoms are new then i suggest a blood test which may help adjust the drug dosage.
Hope this is helpful or at least clarify better the situation
Dr Rogers
Answered: Fri, 28 Jun 2013
I find this answer helpful
Internal Medicine Specialist Dr. Shailendra 's  Response
yaa u can go for it. but i should told u that maximum efficacy reach at 8th week of thyroxine, so the doctor told u,but if u r worried and have such symptom then go for investigation thanks.
Answered: Fri, 28 Jun 2013
I find this answer helpful
General & Family Physician Dr. Guru's  Response

I see that you are experiencing headaches, dizziness, palpitations, unexplained depression, mood swings, major fatigue which are a mixture of hypothyroidism or hyperthyroidism symptoms but these symptoms may also be due to some other causes. As you are experiencing variable symptoms, I feel that it is better to get the thyroid function tests done one more time.

Hope it helps!
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor